Excessive Heat, Adams
- When
- June 27, 12:00 PM CST to June 30, 11:59 PM CST
- Where
- Adams forecast zone
- Reported by
- ASOS
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
Some of the hottest temperatures in many years occurred the last 4 days of June and continued into July. St.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Some of the hottest temperatures in many years occurred the last 4 days of June and continued into July. St. Louis, MO recorded its highest ever June temperature hitting 108 degrees on June 28. Nearly all reporting stations were over 100 degrees the last 3 to 4 days of June with most sites around 105. The 28th was the hottest day. Some high temperatures across the Illinois counties on the 28th included 109 degrees at the Kaskaskia Lock, 108 in Sparta and Nashville, 107 in Cahokia, 106 in Belleville and Lebanon, with 104 at Carlyle Lake, Ramsey, Salem, and Vandalia. The good thing was the air was very dry, thus the Heat Index was not much different than the air temperature.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 11:34 AM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1234 PM CDT WED JUN 27 2012
.SHORT TERM...
ISSUED AT 257 AM CDT WED JUN 27 2012
(TODAY-SATURDAY)
UPPER RIDGE IS BUILDING ACROSS THE MIDWEST THIS MORNING...BRINGING
WARMER AIR BACK TO THE BI-STATE REGION. 850MB THERMAL RIDGE WILL
BUILD UP ACROSS IOWA AND NORTHERN MISSOURI TODAY...WITH BOTH THE GFS
AND NAM SHOWING VALUES IN EXCESS OF 30 DEGREES. MOST OF THE AREA
WILL SEE HIGHS BETWEEN 95 AND 100 TODAY...BUT DRY AIR ON THE TAIL
END OF THE SURFACE RIDGE COMBINED WITH DRY AIR MIXING DOWN FROM
ALOFT SHOULD KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA.
THE SAME CANNOT BE SAID FOR THURSDAY...FRIDAY...AND SATURDAY.
LATEST MODEL GUIDANCE SUGGESTS THAT DEWPOINTS WILL BE HIGHER DURING
THIS PERIOD THAN PREVIOUSLY FORECAST. THIS IS DUE TO A COLD FRONT
WHICH WILL SLIDE INTO SOUTHERN IOWA...CAUSING DEWPOINTS TO POOL.
THERE DOES APPEAR TO BE AMPLE LOW LEVEL MOISTURE...ALBEIT IN A
NARROW BAND...STRETCHING UP FROM THE GULF OF MEXICO THROUGH THE
EASTERN PLAINS. EVEN WITH MIXING...SHOULD SEE DEWPOINTS IN THE LOW
60S ACROSS MUCH OF THE AREA ON THURSDAY. FRIDAY AND SATURDAY LOOK
SIMILAR...PERHAPS WITH EVEN HIGHER DEWPOINTS DUE TO MORE MOISTURE
ALOFT. THIS HIGHER MOISTURE COMBINED WITH POTENTIALLY RECORD
BREAKING AMBIENT AIR TEMPERATURES BETWEEN 105 AND 110 THURSDAY WILL
NECESSITATE A HEAT ADVISORY. AIR TEMPERATURES MAY BE MARGINALLY
COOLER AS THE THERMAL RIDGE SHIFTS BACK TO THE WEST AND
NORTHWEST...BUT HIGHER DEWPOINTS WILL MAKE UP FOR THE DIFFERENCE.
WILL THEREFORE ISSUE A HEAT ADVISORY FOR THURSDAY AND RUN IT THROUGH
SATURDAY.
CARNEY
&&
.LONG TERM...
ISSUED AT 345 AM CDT WED JUN 27 2012
(SUNDAY-TUESDAY)
MEDIUM RANGE GUIDANCE DIVERGES PRETTY SHARPLY FOR SUNDAY THROUGH
TUESDAY. THE GFS FLATTENS THE UPPER LEVEL RIDGE OUT ACROSS THE
MID-MISSISSIPPI VALLEY...HEIGHTS FALL...AND THE LOW LEVEL THERMAL
RIDGE BREAKS DOWN. 850MB TEMPS FALL TO AROUND 20C FOR MONDAY AND
TUESDAY. UNFORTUNATELY...I DON'T BELIEVE IT. THE GFS CONTINUES TO
HAVE PROBLEMS WITH CONVECTIVE FEEDBACK...THO IT DOESN'T LOOK QUITE
AS BAD AS YESTERDAY'S RUN. THE MORE BELIEVABLE MODEL IS THE ECMWF
WHICH ACTUALLY SHARPENS THE UPPER RIDGE UP ACROSS THE MISSISSIPPI
VALLEY 850MB TEMPS ON THE ECMWF HOVER AROUND 26C EACH
AFTERNOON...WHICH MIXES DOWN TO 100-105. I THINK THE HEAT ADVISORY
WILL NEED TO BE EXTENDED...AND LIKELY UPGRADED TO AN EXCESSIVE HEAT
WARNING DUE TO THE DURATION OF THIS HEAT WAVE.
CARNEY
&&
.AVIATION...
ISSUED AT 1223 PM CDT WED JUN 27 2012
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. SURFACE LOW
CENTERED OVER SW MINNESOTA WILL SLIDE EASTWARD INTO MICHIGAN BY
18Z THURSDAY. TRAILING COLD FRONT WILL ONLY MAKE IT DOWN TO
SOUTHERN IOWA THEN STALL. VERY DRY ATMOSPHERE WILL PREVENT ANY
PREFRONTAL STORMS FROM FORMING. SOUTHERLY WINDS WILL GRADUALLY VEER TO
250 DEGREES AHEAD OF THE FRONT BY THURSDAY MORNING. WITH RECORD
HEAT EXPECTED ON THURSDAY...DEEP THERMAL MIXING WILL RESULT IN
GUSTY WINDS IN THE AFTERNOON.
SPECIFICS FOR KSTL...VFR CONDITIONS THROUGH THE PERIOD. WINDS WILL
BE GUSTY DURING THE HOTTEST PART OF THE AFTERNOON...THEN DIMINISH
AFTER SUNSET. SOUTHERLY WINDS WILL VEER TO AROUND 260 DEGREES BY
15Z ON THURSDAY AS A SURFACE LOW SLIDES EASTWARD ACROSS WISCONSIN
DURING THE DAY THURSDAY.
BROWNING
&&
.CLIMATE...
ISSUED AT 233 AM CDT SUN JUN 24 2012
RECORD HIGHS WEDNESDAY...THURSDAY AND FRIDAY
DATE ST. LOUIS COLUMBIA QUINCY
----------------------------------------------
JUNE 27 104(1952) 101(1980) 102(1931)
JUNE 28 104(1952) 103(1936) 104(1934)
JUNE 29 105(1952) 104(1901) 103(1934)
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 99 75 107 80 / 0 0 0 5
QUINCY 97 73 105 76 / 0 0 0 10
COLUMBIA 98 72 106 74 / 0 0 0 5
JEFFERSON CITY 98 71 106 74 / 0 0 0 5
SALEM 95 70 106 73 / 0 0 0 5
FARMINGTON 98 68 106 73 / 0 0 0 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON THURSDAY TO 7 PM CDT SATURDAY FOR
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS
MO-LINCOLN MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY
MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST.
LOUIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...HEAT ADVISORY FROM NOON THURSDAY TO 7 PM CDT SATURDAY FOR ADAMS
IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE
IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 446 AM CDT WED JUN 27 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 446 AM CDT WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS AN ELEVATED FIRE DANGER THIS AFTERNOON ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS DUE TO DRY FUELS...LOW RELATIVE HUMIDITY...AND SOUTH WINDS OF 10 T0 15 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY IS IN EFFECT FOR THURSDAY THROUGH SATURDAY. AIR TEMPERATURES BETWEEN 105 AND 110 WILL BE WIDESPREAD ACROSS THE AREA THURSDAY AFTERNOON. TEMPERATURES WILL BE SLIGHTLY LOWER FRIDAY AND SATURDAY...BUT THE HUMIDITY WILL BE HIGHER. THIS WILL PRODUCE HEAT INDEX VALUES AROUND 105 FOR FRIDAY AND SATURDAY. HIGH HEAT AND HUMIDITY MAY CONTINUE FOR SUNDAY AND INTO EARLY NEXT WEEK AS WELL. THERE IS AN ELEVATED FIRE DANGER AGAIN ON THURSDAY FOR MOST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CARNEY
The national radar mosaic for the moment the first event began.
17 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381946, 381947, 381948, 381949, 381950, 381951, 381952, 381953, 381954, 381955, 381956, 381957, 381958, 381959, 381960, 381961, 381962.